MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804350-38
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the mid left anterior descending (mlad) artery with moderate calcification and moderate tortuosity.The 3.5x38mm xience skypoint stent delivery system (sds) was attempted to be advanced to the target lesion; however, the sds met with resistance with the guide catheter and the stent became deformed and displaced on the balloon.The stent was removed via a femoral approach.A non-abbott balloon was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, a definitive cause for the reported issues could not be determined.It was reported that the stent delivery system (sds) met with resistance with the guide catheter and the stent became deformed and displaced on the balloon.Factors that may contribute to difficulty advancing the sds through guide catheter include, but are not limited to, inner diameter of the catheter, system profile, guidewire movement (im collapse), inadequate deliverability, or challenging anatomy.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulties during advancement.Additionally, it was reported that the sds became deformed and displaced.In this case, it is possible the manipulation of the sds when resistance was met, with the guide catheter contributed to the reported material deformation and device dislodged or dislocated.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20884554
Report Number2024168-2024-14428
Device Sequence Number9043391
Product Code NIQ
UDI-Device Identifier08717648233449
UDI-Public(01)08717648233449(17)260608(10)3061941
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2026
Device Model Number1804350-38
Device Catalogue Number1804350-38
Device Lot Number3061941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/02/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown